| Model Number |
72202752 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during a shoulder joint surgery, the inserter biosure broke.The surgery was resumed after a non-significant surgical delay using a back-up device.The patient current status is good, and no further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H10: h3, h6: part of the reported device was received for evaluation.A visual inspection revealed that they are not in their original packaging.The insertion device was returned with no suture or implants returned.There is biological debris on the returned item.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture material specification found that each lot must be accompanied by a material certificate of analysis.A clinical review states it is unknown if the implantable broken ultrabraid suture was removed from inside of the patient.Therefore, the potential for micro-motion/migration and local skin irritation cannot be ruled out.One undated, unlabeled photo of the insertion device was provided; however, the broken suture is not visible.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.